MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY; TUBING

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY; TUBING
Model Number A800365
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the green tube would not drain properly.Per follow up on (b)(6) 2020, the tubing was bent and glued to the drain bag and was not able to be drain.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to the poor sample condition.Visual evaluation of the returned photo sample noted one opened (no original packaging), used meter bag.It was noted that the outlet tubing was kinked to about half the original inner diameter.However, this is the typical shape for the tubing while it is clamped.Based on the samples given, it cannot be determined whether there was some other kink or some irregular cause for the outlet tubing kink as a hand covers important parts of the drain bag.It was unknown whether the device had caused the reported failure.A potential root cause for this reported failure could be incorrect assembly operation of estane glue application in the urine meter adapter and urine meter / drainage bag assembly.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing if necessary and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance secure the foley catheter, use the statlock® foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate leave foley catheter in place only as long as needed." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the green tube would not drain properly.Per follow up on 20jan2020, the tubing was bent and glued to the drain bag and was not able to be drain.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY
Common Device Name
TUBING
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9671916
Report Number1018233-2020-00738
Device Sequence Number2330708
Product Code EZC
UDI-Device Identifier00801741073960
UDI-Public(01)00801741073960
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberA800365
Device Catalogue NumberA800365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1